Rash induced by anti-tumor necrosis factor agents in an adolescent with Crohn's disease

Laurie S. Conklin, Bernard Cohen, Lindsay Wilson, Carmelo Cuffari, Maria Oliva-Hemker

Research output: Contribution to journalArticle

Abstract

Background. A 17-year-old white male with Crohn's disease who was receiving maintenance infusions of the anti-tumor necrosis factor (TNF) agent, infliximab, presented with a new-onset psoriasiform skin rash. The rash was not responsive to topical or oral corticosteroids and worsened after infliximab infusions and after subsequent administration of a second anti-TNF drug, adalimumab.Investigations. Full medical history and physical examination, including assessment of the morphology of rash and the temporal correlation with administration of anti-TNF agents.Diagnosis. Anti-TNF-agent induced psoriasiform skin rash.Management. Discontinuation of anti-TNF therapy. The patient opted to have his gastrointestinal symptoms treated with oral mesalazine and metronidazole.

Original languageEnglish (US)
Pages (from-to)174-177
Number of pages4
JournalNature Reviews Gastroenterology and Hepatology
Volume7
Issue number3
DOIs
StatePublished - Mar 2010

Fingerprint

Exanthema
Crohn Disease
Tumor Necrosis Factor-alpha
Mesalamine
Metronidazole
Physical Examination
Adrenal Cortex Hormones
Maintenance
Pharmaceutical Preparations
Infliximab
Therapeutics

ASJC Scopus subject areas

  • Gastroenterology
  • Hepatology

Cite this

Rash induced by anti-tumor necrosis factor agents in an adolescent with Crohn's disease. / Conklin, Laurie S.; Cohen, Bernard; Wilson, Lindsay; Cuffari, Carmelo; Oliva-Hemker, Maria.

In: Nature Reviews Gastroenterology and Hepatology, Vol. 7, No. 3, 03.2010, p. 174-177.

Research output: Contribution to journalArticle

@article{1998746f9d7544c8aad94b1bd4cb32d3,
title = "Rash induced by anti-tumor necrosis factor agents in an adolescent with Crohn's disease",
abstract = "Background. A 17-year-old white male with Crohn's disease who was receiving maintenance infusions of the anti-tumor necrosis factor (TNF) agent, infliximab, presented with a new-onset psoriasiform skin rash. The rash was not responsive to topical or oral corticosteroids and worsened after infliximab infusions and after subsequent administration of a second anti-TNF drug, adalimumab.Investigations. Full medical history and physical examination, including assessment of the morphology of rash and the temporal correlation with administration of anti-TNF agents.Diagnosis. Anti-TNF-agent induced psoriasiform skin rash.Management. Discontinuation of anti-TNF therapy. The patient opted to have his gastrointestinal symptoms treated with oral mesalazine and metronidazole.",
author = "Conklin, {Laurie S.} and Bernard Cohen and Lindsay Wilson and Carmelo Cuffari and Maria Oliva-Hemker",
year = "2010",
month = "3",
doi = "10.1038/nrgastro.2010.7",
language = "English (US)",
volume = "7",
pages = "174--177",
journal = "Nature Reviews Gastroenterology and Hepatology",
issn = "1759-5045",
publisher = "Nature Publishing Group",
number = "3",

}

TY - JOUR

T1 - Rash induced by anti-tumor necrosis factor agents in an adolescent with Crohn's disease

AU - Conklin, Laurie S.

AU - Cohen, Bernard

AU - Wilson, Lindsay

AU - Cuffari, Carmelo

AU - Oliva-Hemker, Maria

PY - 2010/3

Y1 - 2010/3

N2 - Background. A 17-year-old white male with Crohn's disease who was receiving maintenance infusions of the anti-tumor necrosis factor (TNF) agent, infliximab, presented with a new-onset psoriasiform skin rash. The rash was not responsive to topical or oral corticosteroids and worsened after infliximab infusions and after subsequent administration of a second anti-TNF drug, adalimumab.Investigations. Full medical history and physical examination, including assessment of the morphology of rash and the temporal correlation with administration of anti-TNF agents.Diagnosis. Anti-TNF-agent induced psoriasiform skin rash.Management. Discontinuation of anti-TNF therapy. The patient opted to have his gastrointestinal symptoms treated with oral mesalazine and metronidazole.

AB - Background. A 17-year-old white male with Crohn's disease who was receiving maintenance infusions of the anti-tumor necrosis factor (TNF) agent, infliximab, presented with a new-onset psoriasiform skin rash. The rash was not responsive to topical or oral corticosteroids and worsened after infliximab infusions and after subsequent administration of a second anti-TNF drug, adalimumab.Investigations. Full medical history and physical examination, including assessment of the morphology of rash and the temporal correlation with administration of anti-TNF agents.Diagnosis. Anti-TNF-agent induced psoriasiform skin rash.Management. Discontinuation of anti-TNF therapy. The patient opted to have his gastrointestinal symptoms treated with oral mesalazine and metronidazole.

UR - http://www.scopus.com/inward/record.url?scp=77749254887&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=77749254887&partnerID=8YFLogxK

U2 - 10.1038/nrgastro.2010.7

DO - 10.1038/nrgastro.2010.7

M3 - Article

C2 - 20203680

AN - SCOPUS:77749254887

VL - 7

SP - 174

EP - 177

JO - Nature Reviews Gastroenterology and Hepatology

JF - Nature Reviews Gastroenterology and Hepatology

SN - 1759-5045

IS - 3

ER -